Home
Up
Site Index
Ashton's Work
FAQ
Benzo Basics
About Benzos
About AD's
Water Titration
Surveys
Coping
The Un-Educated
Media Page
Other Issues
Dr. Reg Peart
My Benzopedia
Newsgroup
Stories
Poems
Fun Stuff
Books
Links
Video Links
About this site

Palpitations

These are descriptions of how individuals experienced various symptoms during withdrawal. While everyone's withdrawal is unique and symptoms will be different for everyone, it may be useful to know what others went through.

All withdrawal symptoms can be caused by things in addition to withdrawal. If a symptom is persistent or you are worried by it, it is always a good idea to get it checked out by your doctor to ensure nothing else is going on.

______________________________________________________________________

Definition: Irregular, rapid beating or pulsation of the heart.

______________________________________________________________________

What I've Felt:

"You might feel like your heart is slamming, racing, galloping, or skipping beats (palpitating). "

"Before I was CT'ed, my first day in the hospital, my resting heart rate was 67 beats per minute. After I was taken off of 2.5mg of Ativan in as many weeks, my resting heart rate had shot up to between 90 and 96 beats per minute. It now tops out around 110 on some nights, especially if I've done any strenuous activity. " - Matt

______________________________________________________________________

What I've Felt:

“My heart normally beats at about 68bpm – in the 12 months after my doctor pulled me off 3mg of Klonopin my heat rate was 84bpm when I was lying down. Just standing up would see it go to 120bpm and any activity like dusting the house felt like an Olympic sport as my heart rate would go above the 120bpm and I would feel dizzy. I did report this to my doctor and the problem was fully investigated to rule out any other causes.

At night as I started to relax in bed I would notice my heart thumping and bumping away – skipping beats here and there.” - Anthea

______________________________________________________________________

What I've Felt:

"I remember experiencing the heart palpitations before I started my taper.  I thought they were due to withdrawal but I did get them checked out.  Heart palpitations are a common symptom of withdrawal, but it is a good idea to get them checked out anyway because they can be caused by other things."

______________________________________________________________________

What I've Felt:

"My palpitations were withdrawal related.  They were very pronounced in the beginning.  Then they attached themselves to things and activities ... like sugary or rich foods, caffeine, vitamin and supplements ... minimal exercise.... almost anything I did or ingested.  Now at 20 months off ... I'd have to look hard to find one.  I did have palpitations once before ever taking benzos and my doctor said  ... "Cut out the caffeine."  I cut out the caffeine and they went away.  So there are things other than benzo withdrawal that can cause this too."

______________________________________________________________________

What I've Felt:

"I've been experiencing skipped heartbeats (palps). Sometimes the beat is so strong I can feel my chest move and feel it in my neck as well. This happens daily, and happens quite often. I feel keyed up/on edge when this happens. This has been going on daily for 3 months."

______________________________________________________________________

My Coping Strategies:

 
bullet Acceptance
bullet Deep breathing exercises
bulletLie on your left side and breathe through your nose
bulletListen to music with headphones to drown out the sound of your heart

______________________________________________________________________

 

 

 

Disclaimer:  The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.

About this site          Disclaimer               Contact

Last updated 23 May 2013